I have never posted anything on a board or anything but noone can seem to give me the correct answers to my questions. I'm not going to get into what all is wrong with me that would take forever so let me just begin by saying I am in pain management and unfortunately I have an extreme addiction to lortabs and percocets. I have very real legitamate pain I can't take percs and lortabs how they are prescribed I will go through 90 pills in 2 weeks. I have a two year old that is my heart and soul. It has just been her and I since she was born with the execption of when I had my brain surgery. The pain pills totally change my personality and I have no patients!! Cant do that with having my baby girl. I hurt so bad on some days i can't stand it. The doc has wrote me a script for fentanyl patches and I am scared of them. I have had them at the pharmacy for several days and haven't gotten them filled. I am afraid they will knock me out to where I can't function. I want to be ME for my daughter so I don't know what to do. Trust me I have tried EVERYTHING that isn't narcotic to help and PT, the whole nine yards, nothing helps. CAN SOMEONE PLEASE ADVISE ME ON THESE PATCHES and what ever else. Thanks alot.
I can only tell you how I feel about the patches. Even though they helped my pain, I can't use them. They make me sick! The only way you will know how they effect you is by trying them. Nobody can honestly tell you anything but their experiense.
Good luck and may God bless.
The Following User Says Thank You to Frederick123 For This Useful Post: smoof12 (08-17-2011)
Hi smoof. I take vicodin es but switched to lortab. I was on lortab before for 18 years. I never abused them. They never took the pain away, just took the edge off. Never got high either which is a good thing! They never got me mean I tried fentynal 50 mg patch one time and it did noting for me. Take care and hope the patch works for you.
Is your PM doctor aware that you abuse the lortab and percocet? If not, you really do want to sit down with him and have an honest discussion with him about your abuse of the medications. He can help you manage the pain levels and treat the addiction at the same time if you are honest with him. Not being honest with him can be and is dangerous for both of you. Being a single parent with a small child, heaven forbid if she ever got ahold of those pills or worse yet, found her mother unconscious because of an overdose.
I don't know how many you are taking a day, or what the amount of tylenol in them is, but taking too much tylenol , an ingredient found in both medications, can do serious damage to your liver.
As far as the patches go, they give excellent pain relief, and any drowsiness usually goes away in a few days to a week. It does take a bit of time before the blood plasma levels rise enough to give you steady, around the clock pain management.
What strength did he give you? There are several strengths and given that you were only taking vicoden and percocet, I am assuming that he gave you one of the lower mcg. strengths to start off with.
The Following User Says Thank You to backhurtz For This Useful Post: dee088 (08-19-2011)
I agree with backhurtz about the tylenol and how many you were taking. I think that is why you want the patch. Backurtz said you'll start on the lowest mg which I think is 25mg. Try it for a week or so to get the side affects time to subside. True, you need to keep all meds out of the reach of children. Also you abused your pills. Now you are going to try the patch. If you abuse them, you definately have a proplem. I abused alcohol, I did tell my dr I drank but did not say I had a problem. When I drank I never took my lortab because beer was my painkiller. Backhurtz replied to tell your dr you are an abuser. You know you are and that is why you are swiching to the patches. If you tell the dr, you will have on your file that you are an addict. He will then probably put you an ultram (I bet you alread had them) or something equally useless. But if you start to abuse the patch. Get help! Your child does not need an addict. Then tell the dr. You abused a pill. You are getting away from them. You are trying something else. I don't really think you should tell the dr anything except the perocet doesn't work (which I guess you already did). You say something, you will be label, and no narcotics for you. Best wishes to you and your family.
The Following User Says Thank You to dee088 For This Useful Post: smoof12 (08-19-2011)
Thanks so much for your advice. I get very offended when people give me advice about my daughter and I. I am not going to justify myself to total strangers but I am an excellent mother and PILLS WOULD NEVER REACH HER HANDS. I truly regret posting anything on this thing. I didn't ask on any parenting advise and would appreciate it if noone gave me any. Since that post I have decided not to take the patches because my doc is obviously a nut. She started me out on 75mcg and long story short the pharmacist and I cut them up. But seriously thanks for your advice.
Smoof12, I am sorry if I offened you about your daughter. This is about meds not your child. My quick story. When I was 2 yrs old I found a pill on the floor. To me it was a tan m&m. I don't think they make a tan colored m&m anymore. I put it in my mouth and sucked the coating off. I still do this. When I got to the pill it was bitter and spit it out. It was a 100mg thorazine. Now to your story. Try the patch. The 75mg is probably given to you because of your med history. Like I said I tried 50mg and it did nothing. The couple of people I know, have nothing bad to say about them and one lady is on 100mg. Please don't take it personally what the members say, They have your best interest at heart. You take care of your self. Try the patch.
Hi Smoof, I also forgot to say if you only get 90 tabs and you take more because of the pain (I do them same at times) can you switch to narcos and get 8 a day? Maybe the increase would help you better manage the pain if you are afraid od the patch? Just a thought. I am happy you come thru your brain surgery ok. That is scary!!! You are a strong woman and a excellent mom!!
What strength were you put on? The Dr. surely would have considered what you are taking and I dare guess he isn't aware that you are on that dosage. Fentanyl is many, many more times potent than morphine, that is why it is prescribed in micrograms, not milligrams. It may be a bit more expensive and please use caution as some try to do silly things but that releases a truckload in their system when it was meant for +- 3 days of medicine. It is possible that you will get some relief from taking so many tabs, though remember it takes a few days to stabilize in your blood to Tmax levels. The odd potential issue with this is that is takes a day or so +- to get it out of your system. Overall, I think it would help you cut down on your other meds, as long as you didn't keep them up...that could be big problems. Please give it 12-18 hours to get in your blood and start working; I have found Fentanyl patches to be great as I don't just eat tabs when I start to hurt...I let the meds do what they are supposed to do. Good luck and if you try the patches, back off some of the other after about 8 hours and give it a chance. Dr.'s here are using it to wean people off of addiction and other drugs as it can be titrated down slowly while your body adjusts..
Best of Luck...if you are going to keep eating the others, you may want to stay scared because your daughter needs you and that's a healthy dose in any amount.
Peace and best wishes, Roodude.
1st of all, that is truly awesome that you are so in-tuned with yourself that you know not to use the pills. I think if I was in a lot of pain, I'd have a hard time fighting the urge to take the pills just for pain relief itself!!
As for the patches, I've never used them. However, I know of MANY Chronic Pain Patients that swear by them!! Since each patch has a 72 hr extended release, maybe you can try one / test it out while someone stays over your place, or can watch your daughter for a day or two....you know, just so you can see what effect it will have on you.
Good Luck!! And please keep us updated on what you decided to do & how it worked out for you!!